Journal Papers


Evasion games of prey swarms: dynamical pathways and adiabatic invariants

Jalali M.A., and Ghoddoosi P. 

Physical Review E (2017, under review)


Choreographies of swimming microorganisms

Mirzakhanloo M., Jalali M.A., and Alam M.-R.

Physical Review Letters (2017, under review)


Digitized gait of C. elegans generates propulsion and mixing

Jalali M.A., Saadat M., Grenfell P., and Alam M.-R. 

Physical Review Applied (2017, under review)


Fabrication, characterization and error mitigation of non-flat sun sensor

Yousefian, P., Durali M., Rashidian B., and Jalali M.A. 

Sensors & Actuators A: Physical (2017, under review)


Shore protection by oblique seabed bars

Couston L.-A., Jalali M.A., and Alam M.-R.

Journal of Fluid Mechanics, 815, 481 (2017)


Excitation of the Earth's Chandler wobble by a turbulent oceanic double-gyre

Naghibi E., Jalali M.A., Karabasov S., Alam M.-R.

Geophysical Journal International, 209(1), 509 (2017)


Optimal design and simulation of sensor arrays for solar motion estimation

Yousefian P., Durali M.,and Jalali M.A.

IEEE Sensors Journal, 17(6), 1673 (2017)


The surprising dynamics of rolling rings

Jalali M.A. and Alam M.-R.

Physics Today, 69(2), 70 (2016)


Rigidity of transmembrane proteins determines their cluster shape

Jafarinia H., Khoshnood A., and Jalali M.A.

Physical Review E, 93, 012403 (2016)


Terminal retrograde turn of rolling rings

Jalali M.A., Sarebangholi M. S., and Alam M.-R.

Physical Review E92, 032913 (2015) (Highlighted in physics.aps.org)

Science news


Microswimmer-induced chaotic mixing

Jalali M.A., Khoshnood A., and Alam M.-R.

Journal of Fluid Mechanics779, 669 (2015)


Versatile low-Reynolds-number swimmer with three-dimensional maneuverability

Jalali M.A., Alam M.-R., and Mousavi S.H.

Physical Review E, 90, 053006 (9pp) (2014)


Interfacial instabilities in sediment suspension flows

Abedi M., Jalali M.A., and Maleki M.

Journal of Fluid Mechanics758, 312 (2014)


Collective dynamics of interacting particles in unsteady flows

Abedi M. and Jalali M.A.

SIAM Journal on Applied Dynamical Systems13(1), 194-209 (2014)


Anomalous diffusion of proteins in sheared lipid membranes

Khoshnood A. and Jalali M.A.

Physical Review E88, 032705 (7pp) (2013)


Global drag-induced instabilities in protoplanetary disks

Jalali M.A.

The Astrophysical Journal772:75 (11pp) (2013)


In-plane and Transverse Eigenmodes of High-Speed Rotating Composite Disks

Dousti S. and Jalali M.A.

Journal of Applied Mechanics80, 011019 (2013)


Long-Lived and Unstable Modes of Brownian Suspensions in Microchannels

Khoshnood A. and Jalali M.A. 

Journal of Fluid Mechanics, 701, 407 (2012)


Density Waves in Debris Discs and Galactic Nuclei

Jalali M.A. and Tremaine S. 

Monthly Notices of the Royal Astronomical Society, 421, 2368 (2012)


Vesicle Deformations by Clusters of Transmembrane Proteins

Bahrami A.H. and Jalali M.A. 

The Journal of Chemical Physics, 134, 085106 (2011) 


Generalized Schwarzschild's Method

Jalali M.A. and Tremaine S.

Monthly Notices of the Royal Astronomical Society, 410, 2003 (2011) 


Finite Element Modelling of Perturbed Stellar Systems

Jalali M.A. 

Monthly Notices of the Royal Astronomical Society, 404, 1519 (2010) 


Nanoscopic Spontaneous Motion of Liquid Trains: non-equilibrium molecular dynamics simulation

Bahrami A.H. and Jalali M.A. 

The Journal of Chemical Physics, 132, 024702 (2010) 


New Biorthogonal Potential--Density Basis Functions 

Rahmati A. and Jalali M.A. 

Monthly Notices of the Royal Astronomical Society, 393, 1459 (2009) 


Unstable Disk Galaxies. II. The Origin of Growing and Stationary Modes 

Jalali M.A.

The Astrophysical Journal689, 134 (2008) 


Normal Oscillatory Modes of Rotating Orthotropic Disks 

Khoshnood A. and Jalali M.A.

Journal of Sound and Vibration314, 147 (2008) 

(some mode shapes have been displayed on Wolfram Demonstrations Project)


Unstable Disk Galaxies. I. Modal Properties 

Jalali M.A.

The Astrophysical Journal669, 218 (2007)


High Resolution Simulations of Unstable Modes in a Collisionless Disc 

Khoperskov A.V., Just A., Korchagin V.I. and Jalali M.A.

Astronomy & Astrophysics473, 31 (2007)


On the Existence of Chaotic Circumferential Waves in Spinning Disks 

Angoshtari A. and Jalali M.A.

Chaos17, 023120 (2007)


Unstable modes of non-axisymmetric gaseous discs 

Mohammad-Asghari, N., Jalali, M. A.

Monthly Notices of the Royal Astronomical Society, 373, 337 (2006)


Phase Space Structure of Spinning Disks 

Jalali M. A. and Angoshtari A.

International Journal of Non-Linear Mechanics, Vol. 41, Issue 5, pp. 726-735 (2006)


Unstable Bar and Spiral Modes of Disk Galaxies 

Jalali M. A., Hunter C.

The Astrophysical Journal, 630, 804 (2005)


Attractors of a Rotating Viscoelastic Beam 

Abolghasemi M. and Jalali M. A.

International Journal of Non-Linear Mechanics, Vol. 38, Issue 5, pp. 739-751 (2003)


Scale-free equilibria of self-gravitating gaseous disks with flat rotation curves 

Jalali M. A. and Abolghasemi M.

The Astrophysical Journal580, 718 (2002)


The curvature condition for self-consistent scale-free galaxies 

Jalali M. A. and de Zeeuw P. T.

Monthly Notices of the Royal Astronomical Society335, 928 (2002)


Self-Consistent Axisymmetric Sridhar-Touma Models 

Jalali M. A. and de Zeeuw P. T.

Monthly Notices of the Royal Astronomical Society328, 511 (2001)


Integrable Models of Galactic Discs with Double Nuclei 

Jalali M. A. and Rafiee, A. R.

Monthly Notices of the Royal Astronomical Society, 320, 379 (2001)


Thrust-Limited Optimal Three-Dimensional Spacecraft Trajectories

Pourtakdoust S. H. and Jalali M. A.

International Journal of Engineering14, 81 (2001)


Stellar Dynamics in Razor-Thin Discs with Massive Nuclear Black Holes 

Jalali M. A.

Monthly Notices of the Royal Astronomical Society310, 97 (1999)


Periodicity and Chaos in a Flexible Crank-Rocker Mechanism 

Jalali M. A. and Mehri, B.

Int. Journal of Non-Linear Mechanics34, 1103 (1999)


Nonlinear Oscillations of Viscoelastic Rectangular Plates 

Esmailzadeh E. and Jalali M. A.

Nonlinear Dynamics,18, 311 (1999)


Some Analytical Results in Dynamics of Spheroidal Galaxies 

Jalali M. A. and Sobouti Y.

Celestial Mechanics and Dynamical Astronomy,70, 255 (1998)


Regular and Chaotic Solutions of the Sitnikov Problem near the 3/2 Commensurability 

Jalali M. A. and Pourtakdoust S. H.

Celestial Mechanics and Dynamical Astronomy68, 151 (1997)


Investigation of Periodic Orbits in Elliptical Galaxies Using the Method of Implicit Functions 

Jalali M. A., Mehri B. and Pourtakdoust S. H.

Celestial Mechanics and Dynamical Astronomy, 63, 271 (1996)